MAUDE Adverse Event Report: COOK INC MICROPUNCTURE LONG INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE LONG INTRODUCER SET; DYB INTRODUCER, CATHETER
Model Number G49473
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned, but a device return has been requested.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the tips of a micropuncture long introducer set were too tight.An unknown material came out of the device.This happened (b)(6) times with lot 13918374 ((b)(4)) and (b)(6) times under lot 13977618 ((b)(4)) for a total of (b)(6) occurrences.No adverse effects to the patient were reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, the tips of micropuncture long introducer sets were too tight and unable to pass an unknown laser through.An unknown material came out of the device.No adverse effects to the patient were reported.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures was conducted during the investigation.A visual inspection of the complaint device was also conducted, as well as an interview of personnel.The complaint devices were not returned to cook for analysis.Four unused and two prior-to-use devices from the same lot were returned for investigation.One unused device had tip damage that appeared like excess material near the tip, as a well as a small split.All devices were examined with a wire checker, which did not pass through the distal tips of the outer catheters.It did pass through the hub end without any difficulties.This examination suggests that the outer catheters of the returned devices were manufactured out of specification.A document-based investigation evaluation was performed.A relevant nonconformance was noted on the introducer component; however, affected product was scrapped, and there are 100% inspections in place to capture this non-conformance.There have been no other complaints on the lot.The product ifu states, "the micropuncture introducer set is intended for the placement of wire guides up to 0.038 inch diameter into the peripheral vascular system when a small 21 gage needle stick is desired." the information provided upon review of the dmr, dhr, ifu, and provided image suggests that there is evidence the complaint devices were manufactured out of specification.However, because adequate inspection activities have been established and there have been no other lot-related complaints from the field, it was concluded that there is no evidence of additional nonconforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to the failure mode.Responsible personnel have been retrained on relevant manufacturing and quality procedures.The complaint lot was placed on stop ship and scrapped.Field action was assessed; however, because the devices were received from the same customer and the devices were used for advancement of lasers, it was determined that field action was not needed.The ifu states that the device is intended to facilitate placement of wire guides, not other medical instruments.Cook has also concluded that transport/storage contributed to the split tip observed on one returned unused device, as the split area is noted to be indented in photos of the device, suggesting the damage occurred while in the packaging.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.Per the reporter, the tip of the device was too tight and an unknown laser would not fit through the end hole of the sheath.

Brand Name
MICROPUNCTURE LONG INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12218622
Report Number1820334-2021-01858
Device Sequence Number11912043
Product Code DYB
UDI-Device Identifier00827002494732
UDI-Public(01)00827002494732(17)240426(10)13918374
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberG49473
Device Catalogue NumberMPIS-5017-18-45.0-LEH
Device Lot Number13918374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown